Alert archive / Michigan / Winter Weather Advisories in 2021

Winter Weather Advisory 13, NWS Gaylord, MI

February 13, 20218 counties in Michigan

NWS Gaylord, MI issued this winter weather advisory at Feb 13, 2021, 3:33 AM EST for 8 counties in Michigan. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Feb 13, 2021, 3:33 AM EST (08:33 UTC)
Expired
Feb 14, 2021, 6:00 AM EST
In force
26 hr
Issued by
NWS Gaylord, MI

Counties Alcona County, MI, Alpena County, MI, Arenac County, MI, Cheboygan County, MI, Iosco County, MI, Mackinac County, MI, Ogemaw County, MI, Presque Isle County, MI

The radar

The NCL Michigan radar (KAPX), 64 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Alpena, MI (KAPX), launched 00:00Z, 8.6 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 00:00Z on 2021-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 00:00Z on 2021-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
753 m above ground
0-6 km bulk shear
110 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

670 
WWUS43 KAPX 130833
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
333 AM EST Sat Feb 13 2021

MIZ095-131645-
/O.NEW.KAPX.WW.Y.0013.210213T0833Z-210214T1100Z/
Western Mackinac-
Including the cities of Engadine, Naubinway, and Epoufette
333 AM EST Sat Feb 13 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST SUNDAY...

* WHAT...Lake effect snow. Additional snow accumulations today and
  tonight of 3 to 9 inches. The highest amounts will be near and
  west of Engadine. Impacted 

* WHERE...Western Mackinac County. 

* WHEN...Until 6 AM EST Sunday.

* IMPACTS...Travel could be very difficult. Impacted roads include
  US-2 and H-33. Visibilities will be sharply reduced during 
  bursts of heavy snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

MIZ096-131645-
/O.NEW.KAPX.WW.Y.0013.210213T0833Z-210213T2100Z/
Eastern Mackinac-
Including the cities of St. Ignace, Brevort, 
and Les Cheneaux Islands
333 AM EST Sat Feb 13 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Lake effect snow. Additional snow accumulations of 2 to 4
  inches, highest along M-134 between I-75 and Hessel.

* WHERE...Eastern Mackinac County.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Plan on slippery road conditions. Impacted roads
  include M-134 and I-75.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

http://www.weather.gov/gaylord
7 follow-up statements
213 
WWUS43 KAPX 131141
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
641 AM EST Sat Feb 13 2021

MIZ095-132300-
/O.CON.KAPX.WW.Y.0013.000000T0000Z-210214T1100Z/
Western Mackinac-
Including the cities of Engadine, Naubinway, and Epoufette
641 AM EST Sat Feb 13 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
SUNDAY...

* WHAT...Lake effect snow. Additional snow accumulations today and
  tonight of 3 to 9 inches. The highest amounts will be near and
  west of Engadine.

* WHERE...Western Mackinac County.

* WHEN...Until 6 AM EST Sunday.

* IMPACTS...Travel could be very difficult. Impacted roads 
  include US-2 and H-33. Visibilities will be sharply reduced 
  during bursts of heavy snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

MIZ096-132100-
/O.CON.KAPX.WW.Y.0013.000000T0000Z-210213T2100Z/
Eastern Mackinac-
Including the cities of St. Ignace, Brevort, 
and Les Cheneaux Islands
641 AM EST Sat Feb 13 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Lake effect snow. Additional snow accumulations of 2 to 4
  inches, highest along I-75 north of St Igance, and M-134 west 
  of Hessel.

* WHERE...Eastern Mackinac County.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Plan on slippery road conditions. Impacted roads 
  include M-134 and I-75.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

http://www.weather.gov/gaylord
617 
WWUS43 KAPX 131240
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
740 AM EST Sat Feb 13 2021

MIZ097-132100-
/O.EXA.KAPX.WW.Y.0013.000000T0000Z-210213T2100Z/
Mackinac Island/Bois Blanc Island-
Including the city of Mackinac Island
740 AM EST Sat Feb 13 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Lake effect snow. Additional snow accumulations of up 5
  inches, with some locally heavier amounts definitely possible.

* WHERE...Mackinac Island/Bois Blanc Island County.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Plan on slippery road conditions and areas of
  significantly reduced visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

MIZ095-132100-
/O.CON.KAPX.WW.Y.0013.000000T0000Z-210214T1100Z/
Western Mackinac-
Including the cities of Engadine, Naubinway, and Epoufette
740 AM EST Sat Feb 13 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
SUNDAY...

* WHAT...Lake effect snow. Additional snow accumulations today 
  and tonight of 3 to 9 inches. The highest amounts will be near 
  and west of Engadine.

* WHERE...Western Mackinac County.

* WHEN...Until 6 AM EST Sunday.

* IMPACTS...Travel could be very difficult. Impacted roads 
  include US-2 and H-33. Visibilities will be sharply reduced 
  during bursts of heavy snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

&&

$$

MIZ096-132100-
/O.CON.KAPX.WW.Y.0013.000000T0000Z-210213T2100Z/
Eastern Mackinac-
Including the cities of St. Ignace, Brevort, 
and Les Cheneaux Islands
740 AM EST Sat Feb 13 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Lake effect snow. Additional snow accumulations of 2 to 
  4 inches, highest along I-75 north of St Igance, and M-134 
  west of Hessel.

* WHERE...Eastern Mackinac County.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Plan on slippery road conditions. Impacted roads 
  include M-134 and I-75.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

&&

$$

http://www.weather.gov/gaylord
661 
WWUS43 KAPX 131312
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
812 AM EST Sat Feb 13 2021

MIZ017-018-024-030-035-036-042-132200-
/O.EXB.KAPX.WW.Y.0013.000000T0000Z-210214T0400Z/
Cheboygan-Presque Isle-Alpena-Alcona-Ogemaw-Iosco-Arenac-
Including the cities of Cheboygan, Rogers City, Alpena, 
Harrisville, West Branch, Tawas City, and Standish
812 AM EST Sat Feb 13 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 PM EST THIS
EVENING...

* WHAT...Lake effect snow. Additional snow accumulations of 3 to 
  6 inches, with locally heavier amounts a definite possibility.

* WHERE...Portions of Northern Lower Michigan.

* WHEN...Until 11 PM EST this evening.

* IMPACTS...Plan on slippery road conditions and areas of
  significantly reduced visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

MIZ095-132200-
/O.CON.KAPX.WW.Y.0013.000000T0000Z-210214T1100Z/
Western Mackinac-
Including the cities of Engadine, Naubinway, and Epoufette
812 AM EST Sat Feb 13 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
SUNDAY...

* WHAT...Lake effect snow. Additional snow accumulations today 
  and tonight of 3 to 9 inches. The highest amounts will be near 
  and west of Engadine.

* WHERE...Western Mackinac County.

* WHEN...Until 6 AM EST Sunday.

* IMPACTS...Travel could be very difficult. Impacted roads 
  include US-2 and H-33. Visibilities will be sharply reduced 
  during bursts of heavy snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

&&

$$

MIZ096-097-132100-
/O.CON.KAPX.WW.Y.0013.000000T0000Z-210213T2100Z/
Eastern Mackinac-Mackinac Island/Bois Blanc Island-
Including the cities of St. Ignace, Brevort, 
Les Cheneaux Islands, and Mackinac Island
812 AM EST Sat Feb 13 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Lake effect snow. Additional snow accumulations of up 5
  inches, with locally heavier amounts a definite possibility.

* WHERE...Mackinac Island/Bois Blanc Island County.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Plan on slippery road conditions and areas of 
  significantly reduced visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

&&

$$

http://www.weather.gov/gaylord
388 
WWUS43 KAPX 132011
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
311 PM EST Sat Feb 13 2021

MIZ096-097-140400-
/O.EXT.KAPX.WW.Y.0013.000000T0000Z-210214T0400Z/
Eastern Mackinac-Mackinac Island/Bois Blanc Island-
Including the cities of St. Ignace, Brevort, 
Les Cheneaux Islands, and Mackinac Island
311 PM EST Sat Feb 13 2021

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS
EVENING...

* WHAT...Lake effect snow. Additional snow accumulations of up 
  to two inches.

* WHERE...Mackinac Island/Bois Blanc Island and Eastern Mackinac 
  Counties.

* WHEN...Until 11 PM EST this evening.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

MIZ095-140415-
/O.CON.KAPX.WW.Y.0013.000000T0000Z-210214T1100Z/
Western Mackinac-
Including the cities of Engadine, Naubinway, and Epoufette
311 PM EST Sat Feb 13 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
SUNDAY...

* WHAT...Lake effect snow. Additional snow accumulations of 2 to 
  4 inches.

* WHERE...Western Mackinac County.

* WHEN...Until 6 AM EST Sunday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

MIZ017-018-024-030-035-036-042-140400-
/O.CON.KAPX.WW.Y.0013.000000T0000Z-210214T0400Z/
Cheboygan-Presque Isle-Alpena-Alcona-Ogemaw-Iosco-Arenac-
Including the cities of Cheboygan, Rogers City, Alpena, 
Harrisville, West Branch, Tawas City, and Standish
311 PM EST Sat Feb 13 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...

* WHAT...Lake effect snow. Additional snow accumulations of 1 to 
  3 inches.

* WHERE...Portions of Northern Lower Michigan.

* WHEN...Until 11 PM EST this evening.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

http://www.weather.gov/gaylord
054 
WWUS43 KAPX 140405
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
1105 PM EST Sat Feb 13 2021

MIZ017-018-024-030-035-036-042-096-097-140515-
/O.EXP.KAPX.WW.Y.0013.000000T0000Z-210214T0400Z/
Cheboygan-Presque Isle-Alpena-Alcona-Ogemaw-Iosco-Arenac-
Eastern Mackinac-Mackinac Island/Bois Blanc Island-
Including the cities of Cheboygan, Rogers City, Alpena, 
Harrisville, West Branch, Tawas City, Standish, St. Ignace, 
Brevort, Les Cheneaux Islands, and Mackinac Island
1105 PM EST Sat Feb 13 2021

...WINTER WEATHER ADVISORY HAS EXPIRED...

$$

MIZ095-141100-
/O.CON.KAPX.WW.Y.0013.000000T0000Z-210214T1100Z/
Western Mackinac-
Including the cities of Engadine, Naubinway, and Epoufette
1105 PM EST Sat Feb 13 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
SUNDAY...

* WHAT...Lake effect snow. Additional snow accumulations of up 
  to two inches.

* WHERE...Western Mackinac County.

* WHEN...Until 6 AM EST Sunday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

http://www.weather.gov/gaylord
433 
WWUS43 KAPX 140838
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
338 AM EST Sun Feb 14 2021


MIZ095-141100-
/O.CON.KAPX.WW.Y.0013.000000T0000Z-210214T1100Z/
Western Mackinac-
Including the cities of Engadine, Naubinway, and Epoufette
338 AM EST Sun Feb 14 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY
THIS MORNING...

* WHAT...Lake effect snow diminishing. Additional snow 
  accumulations of up to one inch.

* WHERE...Western Mackinac County.

* WHEN...Until 6 AM EST early this morning.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

http://www.weather.gov/gaylord
973 
WWUS43 KAPX 141057
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
557 AM EST Sun Feb 14 2021


MIZ095-141200-
/O.EXP.KAPX.WW.Y.0013.000000T0000Z-210214T1100Z/
Western Mackinac-
Including the cities of Engadine, Naubinway, and Epoufette
557 AM EST Sun Feb 14 2021

...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 AM EST EARLY THIS
MORNING...

Lake effect snow showers from Lake Superior will impact western
Mackinac County today. But the heavier snows have ended.

$$

http://www.weather.gov/gaylord

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this winter weather advisory went out at Feb 13, 3:28 AM EST, 5 minutes earlier.

Area forecast discussion, Feb 13, 3:28 AM EST, 5 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
328 AM EST Sat Feb 13 2021

.NEAR TERM...(Today through Tonight)
Issued at 329 AM EST Sat Feb 13 2021

...Mesoscale antics continue...

High impact weather potential: Locally heavy lake effect snow,
but where? Cold temps tonight.

Sprawling, cold high pressure is and will be centered over s central
Canada. Ridging extends into the central plains, and over top of the
Great Lakes into far northern Ontario and western Quebec. In
between, a hybrid lake aggregate/inverted surface trof extends from
the AZO/BTL area, to ISQ, to eastern Superior. E to se low-level
flow is occurring east of this trof, with some weak lake effect
elements over the ne lower MI coastline, and a more prominent band
poking into the St Martin Bay/Hessel area of Mackinac Co. Flow is
weak northerly west of the trof. Healthy convergence and heavy
lake effect snow is seen where the trof is over water (northern
Lake MI). Interesting stuff tends to happen when we explore the
Venn diagram intersection of 'favorable conditions for lake
effect' and 'light and variable winds'.

The most immediate concerns are places where significant snow is
currently falling. That is eastern Mackinac Co off of Huron, and
extreme western Mackinac Co off of Lake MI. Far western Mack Co
is going to be a problem spot thru the forecast, very close to the
surface trof and associated sharp low-level convergence, though
ISQ/Schoolcraft Co will be much more substantially targeted. The
eastern Mack Co band is in part being driven by land breeze
convergence off of both peninsulas of MI. Low-level winds change
little in this area today.

Moisture will deepen today, ahead of a shortwave trof that ejects
into the northern lakes late today. The surface inverted trof moves
little during then daylight hours. This wave is generating snow
in IA, and will lift across parts of mainly lower MI today.
Moisture content is limited by a chilly airmass (PWAT tops out at
about 0.25"), and DPVA forcing will struggle to generate up to 1"
of pure synoptic snow, with the highest amounts in the south.

And then there's the lakes. Land breeze activity is also evident in
nw lower MI, but in this case largely pushing activity offshore (at
least before it reaches upper MI). That convergence axis does not
look to return until very, very late in the day. The potential
for healthy, lake-enhanced snowfall rates may not push back into
Empire/Frankfort/ MBL until after 4pm. That might push accums
along that immediate stretch of coastline to 2-3". A much larger
part of northern lower MI will be seeing broad, easterly low-level
flow off of Huron. Do expect some embedded lake enhanced elements
here, especially south of APN, where moisture availability is
greater. A somewhat broad 1-3" is thus progged for northern lower
MI, with locally higher totals certainly possible, especially in
the Lk Huron coastal counties south of APN.

Shortwave departs quickly this evening, with substantial mid-level
drying/subsidence behind. The inverted surface trof will slowly move
eastward, reaching eastern upper and ne lower MI late. Classic/
standard nw low-level flow settles in behind the surface trof, which
is also the onset of much stronger cold advection for Sunday-Monday.
The inverted surface trof is the sole thing to interrupt what will
otherwise be a transition to pure lake effect snow. Do expect snow
to still be reasonably widespread in the evening. After that,
substantial mid-level drying will take a substantial toll. And even
for the on-the-move surface trof, less moisture and (eventually) an
orientation that has more of the trof over land and less over water
will also hurt coverage and intensity. Snowfall totals of 1-3" in
eastern upper MI, highest in nw Chippewa (lake effect late) and
western Mack (mainly early). In northern lower, up to 2" is progged,
highest in coastal counties on both lakes.

Will be hoisting a winter wx advisory for both halves of mainland
Mackinac. In the east, just for today, for an additional 2-4"
along M-134 from I-75 to Hessel. In the west, thru much of the
night, until the surface trof clears that area. Accums of up to 5"
near/west of Gould City today, with another 2-3" tonight.

Max temps today lower teens (the Sault) to lower 20s (near Saginaw
Bay). Min temps tonight mainly single digits above zero, though
colder interior locales will be near zero, as will much of eastern
upper MI.

&&

.SHORT TERM...(Sunday through Monday)
Issued at 329 AM EST Sat Feb 13 2021

High impact weather potential: Continued cold temperatures/wind
chills and accumulating snow chances.

Pattern synopsis/forecast: By early Sunday morning, a closed upper-
level low and associated jet max is progged to be pivoting across
the western Great Lakes as amplified troughing digs upstream across
the Four Corners region into the western/southern plains. This
closed low slowly meanders across the international border into
Ontario through the end of the weekend, eventually exiting stage
right by early next work week leaving high pressure to build further
east across the Midwest. Meanwhile, cyclogenesis is expected to be
ongoing across the lower MS Valley during the day Monday with
strengthening low pressure expected to ride through the TN Valley
toward the Northeast states by early Tuesday.

Primary forecast concerns/challenges: Lake effect snow chances/
amounts and cold temps/wind chills through the forecast period.

Latest trends continue to suggest that ongoing cold air advection at
the start of the forecast period Sunday morning will only continue
through the remainder of the weekend as aforementioned closed upper-
level low pressure meanders across the northern/western Great Lakes.
Latest progs support H8 temps falling back into the -20s C Sunday
into Monday, which should have no problem supporting the
continuation of lake effect snow showers downwind of Lake Michigan
and Superior. While northwest winds are initially expected, it
certainly seems feasible that they take on more of a northerly
component with time as surface high pressure oozes into the region
from the west. As was alluded to well by the prior shift, snowfall
totals through this time frame will likely be hindered somewhat by
the shifting wind direction affecting the residence time of snow
bands over specific locations, along with such cold temperatures
that may entirely miss the DGZ all together, which would lend toward
smaller flake size and lowered snowfall totals, but raise concerns
with restricted visibilities in more organizing banding structures
supported by inversion heights reaching 5-6 kft at times and periods
of relatively unidirectional flow through the boundary layer.

Otherwise, cold temperatures/wind chills will continue through this
time frame with high temperatures ranging through the teens and
Sunday night lows from the negative single digits to the single
digits above zero (certainly warmer than they could be with an
absence of cloud cover). Coldest wind chills in the negative teens
are expected Monday morning across much of northern Michigan.

&&

.LONG TERM...(Monday night through Friday)
Issued at 329 AM EST Sat Feb 13 2021

High impact weather potential: Monitoring late-week snow chances.

Closed upper-level low pressure alluded to above will continue its
eastward progression Monday night as progressive longwave troughing
is expected encompass much of the CONUS heading into early next
week. During this time frame, low pressure is expected to be riding
across the TN Valley across Appalachia toward the eastern seaboard
during the day Tuesday. Primary impacts from this system are
expected to remain from our south, but wouldn't entirely rule out
enough support to kick off some light snow chances that decrease in
likelihood the further north you head from Saginaw Bay. Another
system to monitor beyond this creeps into view somewhere in the late
Wednesday night through Friday time frame, but lots of uncertainty
with the overall evolution and potential local impacts of that
system. Otherwise, temperatures are expected to moderate through the
long term forecast period with the likelihood of near-normal
temperatures returning by the middle to end of next week (highs in
the mid-upper 20s).

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1145 PM EST Fri Feb 12 2021

Very cold air and resulting lake aggregate troughing will hold
over Michigan thru Saturday...and will again become synoptically
enhanced as another short wave rides thru the fast upper level
flow and thru Lower Michigan on Saturday. Lake effect snow showers
will continue to impact our Lakes Michigan and Huron shoreline
areas and thus most of our TAF sites overnight...dropping
conditions to IFR at times within heavier and more persistent snow
bands. Widespread snow will develop across all of Northern Lower
Michigan on Saturday as that waves tracks thru our state...
producing widespread IFR conditions for all Northern Lower
Michigan TAF sites. Surface winds will again become easterly below
10 kts on Saturday as that wave moves thru.

&&

.MARINE...
Issued at 329 AM EST Sat Feb 13 2021

Easterly winds today on Huron; gusts may approach advisory levels
near Presque Isle Lt. Variable winds on Lake MI into this
evening, before a stalled trof of low pressure finally moves east.
That will bring broader, gustier nw winds to the entire region
late tonight thru Sunday and beyond.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY until 6 AM EST Sunday for MIZ095.
     WINTER WEATHER ADVISORY until 4 PM EST this afternoon for MIZ096.
LH...NONE.
LM...NONE.
LS...NONE.
&&

NEAR TERM...JZ
SHORT TERM...MG
LONG TERM...MG
AVIATION...MR
MARINE...JZ
Hazardous weather outlook, Feb 12, 3:34 PM EST, 11 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
334 PM EST Fri Feb 12 2021

MIZ016>018-020>036-041-042-086>088-095>099-132045-
Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-
Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-
Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Western Chippewa-Central Chippewa-Southeast Chippewa-
Western Mackinac-Eastern Mackinac-
Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-Charlevoix-
334 PM EST Fri Feb 12 2021

This hazardous weather outlook is for Eastern Upper Michigan and
Northern Lower Michigan.

.DAY ONE...Through tonight.

Brief periods of locally heavy lake effect snow showers will
continue tonight.

Rapid ice development on area rivers and streams may result in
ice jams and localized flooding.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Enhanced lake effect snow is again expected Saturday for many
coastal areas surrounding Lakes Michigan and Huron.

Cold temperatures, low wind chills and periods of snow are
expected to continue into early next work week. Rapid ice
development on area rivers and streams may result in ice jams and
localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report snowfall amounts to the
National Weather Service. Reports may be made one of three ways:

Online:    weather.gov/gaylord
Facebook: facebook.com/nwsgaylord
Twitter: twitter.com/nwsgaylord

&&

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-132045-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
334 PM EST Fri Feb 12 2021

This hazardous weather outlook is for the northern Michigan
nearshore waters of Lake Huron, Lake Michigan and Lake Superior.

.DAY ONE...Through tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

In the hours before

Local storm report, Feb 12, 9:35 PM EST, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
935 PM EST FRI FEB 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     SNOW             4 S NORWOOD             45.19N 85.35W
02/12/2021  E5.0 INCH        ANTRIM             MI   PUBLIC

            ESTIMATED 4-6 INCHES.

&&

GILLEN
Special weather statement, Feb 12, 10:47 PM EST, 4 hours 46 minutes before
Special Weather Statement
National Weather Service Gaylord MI
1047 PM EST Fri Feb 12 2021

MIZ086-096-130700-
Western Chippewa-Eastern Mackinac-
Including the cities of Paradise, Trout Lake, Rudyard,
St. Ignace, Brevort, and Les Cheneaux Islands
1047 PM EST Fri Feb 12 2021

...Lone band of accumulating lake effect snow impacting a small
part of Eastern Upper Michigan...

A narrow band of accumulating lake effect snow will continue to
stream off of Northern Lake Huron and into a small part of
Chippewa and Mackinac counties as we head into the overnight
hours. Locations receiving the heaviest and most persistent
snowfall will be Trout Lake...Ozark and Fibre. New snow amounts of
2 to 4 inches can be expected overnight in these areas.

If you plan to travel through this area overnight...remain alert
for poor visibilities and snow-covered roads.
Local storm report, Feb 12, 10:55 PM EST, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1055 PM EST FRI FEB 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     SNOW             4 WSW BATES             44.74N 85.52W
02/12/2021  E3.5 INCH        GRAND TRAVERSE     MI   PUBLIC

            ESTIMATED SNOWFALL SINCE 5 PM.

&&

GILLEN
Local storm report, Feb 13, 12:32 AM EST, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1232 AM EST SAT FEB 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 AM     SNOW             3 N KINGSLEY            44.63N 85.53W
02/13/2021  M5.0 INCH        GRAND TRAVERSE     MI   PUBLIC

            FELL IN A 2-3 HOUR TIME FRAME. REPORT
            RELAYED VIA SOCIAL MEDIA WITH PICTURE.

&&

GILLEN

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 3:12 PM ESTSmall Craft AdvisoryAPX3 days

Nearby

Winter Weather Advisories in Michigan, 2021Every winter weather advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.